MAUDE Adverse Event Report: CREAGH MEDICAL SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CREAGH MEDICAL SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number SRA-DC18-60150
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hardware analysis confirmed the reported issue.The balloon catheter separated at the rx port.The reported failure mode was consistent with a known device issue.
 
Event or Problem Description
The balloon was being used in a superficial femoral artery (sfa) procedure with radial access.After the second inflation/deflation, the balloon was advanced distal in the target artery for the third pass.The balloon was deflated completely and when pulling back, the balloon shaft separated in the vessel.The balloon was pulled less than approximately 1mm before the issue occurred.The distal balloon/shaft segment was left in the target vessel and the proximal segment was removed.The surgeon was able to retrieve the catheter segment in the vessel.Two secondary access sites were required to snare the separated segment.Another balloon was also required for tamponade.It was noted the balloon was deflated with an electronic deflator.Furthermore, the target vessel was highly calcified.Prior to the procedure, the surgeon stated the balloon was "sticky" when removing from packaging.The issue resulted in a procedure delay of approximately three hours.There was no further impact to the patient.
 
Event or Problem Description
Additional information received from the manufacturer representative indicated the target vessel was approximately 5-6mm.Regarding the report of "sticky balloon", there was no restriction when unsheathing the balloon protector.It was noted that force was required to cross the lesion.

Brand Name
SUBLIME¿ RADIAL ACCESS 018 RX PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI  H53 K8P4
Manufacturer (Section G)
CREAGH MEDICAL
ida business park
creagh road
ballinasloe, co. galway H53 K 8P4
EI   H53 K8P4
Manufacturer Contact
phil haney
7905 golden triangle drive
suite 190
eden prairie, MN 55344
9525007000
MDR Report Key16549971
Report Number3014687026-2023-00002
Device Sequence Number6042443
Product Code LIT
UDI-Device Identifier05391525786445
UDI-Public05391525786445
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K211044
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model NumberSRA-DC18-60150
Device Lot Number22200387
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date03/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexUnknown
Patient Weight109 KG